By Kyle J. Norton
Cardiac toxicity is a condition in which the heart has been damage to some extent caused by harmful chemicals, including toxins induced by the treatment of chemotherapy.
Cardiac toxicity reduced heart muscle function to pump blood and is a leading cause of heart failure.
Long term intake of certain medication and people who are under treatment of chemotherapy have been found in most cases of cardiotoxicity.
Dr. Danúbia Silva dos Santo and colleagues in the examination of doxorubicin (DOX) in the risk of cardiotoxicity wrote, “Doxorubicin (DOX) is among the most effective anticancer agents ever developed. DOX has been used mainly for the treatment of breast cancer, solid tumors in children, soft tissue sarcomas, and aggressive lymphomas”.
However, researchers continued, “the use of DOX may have dose-dependent cardiotoxic effects that generate changes in myocardial structure, which can develop into severe and irreversible cardiomyopathy”.
Depending on the cells of the areas of the heart that have been damaged, cardiac toxicity includes cardiomyopathy, myocarditis, pericarditis, acute coronary syndromes, and congestive heart failure.
Most common symptoms of cardiotoxicity are associated with not enough blood circulation in the body such as tiredness and fatigue, a long-term (chronic) cough, shortness of breath, floating due to the enlarged heart muscle, abnormal heart or lung sounds and swelling in your hands, feet, or unusual weight gain.
Conventionally, treatment of cardiotoxicity is totally depending on the types of the disease including
Beta-blockers, ACE inhibitors induce (widen) the arterial dilation and improvement of the blood flow and diuretics.
On findings a potential compound for the treatment of heart disease associated with chemical toxicity, researchers examined the effect of nanomicelle curcumin on BPA-induced subchronic cardiotoxicity in rats.
The selected rat was randomly divided into 6 groups including control, nanomicelle curcumin (50 mg/kg, gavage), BPA (50 mg/kg, gavage), nanomicelle curcumin (10, 25, and 50 mg/kg) plus BPA for 4 weeks.
Based on the results of assays, BPA significantly induced cardiac injuries including focal lymphatic inflammation, nuclear degenerative changes, and cytoplasmic vacuolation associated with inflammation.
Compared to the control, BPA caused the increased body weight, systolic and diastolic blood pressures, and cardiac stress observed by the increased levels of malondialdehyde and myocardial cell wall injury observed by the creatine phosphokinase-MB level.
Furthermore, levels of antioxidant enzymes in the rat also such as glutathione content was also decreased by the BPA injection.
However, nanomicelle curcumin (50 mg/kg) administration significantly reduced the BPA toxic effects induced the aforementioned parameters in rat heart tissue.
Based on the findings, researchers said, “The results provide evidence that nanomicelle curcumin showed preventive effects on subchronic exposure to BPA induced toxicity in the heart tissue in rats”.
Ovarian Cysts And PCOS Elimination
Holistic System In Existence That Will Show You. How-To
Permanently Eliminate All Types of Ovarian Cysts Within 2 Months
Back to Kyle J. Norton Homepage http://kylejnorton.blogspot.ca
Kyle J. Norton (Scholar, Master of Nutrition, All right reserved)
Health article writer and researcher; Over 10.000 articles and research papers have been written and published online, including worldwide health, ezine articles, article base, health blogs, self-growth, best before it’s news, the karate GB daily, etc.,.
Named TOP 50 MEDICAL ESSAYS FOR ARTISTS & AUTHORS TO READ by Disilgold.com Named 50 of the best health Tweeters Canada – Huffington Post
Nominated for shorty award over last 4 years
Some articles have been used as references in medical research, such as international journal Pharma and Bioscience, ISSN 0975-6299.
(1) The protective activity of nanomicelle curcumin in bisphenol A-induced cardiotoxicity following subacute exposure in rats by Valokola MG1, Karimi G1,2, Razavi BM1,3, Kianfar M1, Jafarian AH4, Jaafari MR5, Imenshahidi M. (PubMed)
(2) Doxorubicin-Induced Cardiotoxicity: From Mechanisms to Development of Efficient Therapy By Danúbia Silva dos Santos and Regina Coeli dos Santos Goldenberg